Rifampicin and hepatic toxicity

Purohit, S.D.; Gupta, P.R.; Sharma, T.N.; Gupta, D.N. and Chawla, M.R. (1983) Rifampicin and hepatic toxicity. Indian Journal of Tuberculosis, 30 (3). pp. 107-109.

Full text available as:

PDF - Requires Adobe Acrobat Reader or other PDF viewer.
137 Kb

Abstract

110 patients of sputum smear positive pulmonary tuberculosis were randomly put on two antituberculous drug regimens and hepatotoxicity of the regimens was studied during the therapy. Four out of 57 patients (7%) on rifampicin containing drug regimen developed transient hepatitis as compared to none out of 53 (0%) patients on non-rifampicin drug regimen. Abnormal ALT levels were observed in 40.3% of patients on rifampicin containing drug regimen as compared to 7.5% of patients on non-rifampicin drug regimen. Clinical symptoms related to hepatitis preceded deranged enzyme levels in 3 patients and followed it in 1 patient on rifampicin therapy Clinical symptoms of hepatitis appear to be a useful index of hepatotoxicity of rifampicin and routine biochemical monitoring may not be essential. However, symptoms suggestive of” hepatitis are not specific and should be followed by enzyme estimations.

EPrint Type:Article
Uncontrolled Keywords:Rifampicin Hepatoxicity, Rifampicin, Pulmonary Tuberculosis, Hepatitis, Drug Regimen, Clinical Symptoms, Hepatoxicity, Anti-tuberculosis Drugs
Subjects:Disorders of Environmental Origin > Poisoning > Drug Toxicity
Digestive System Diseases > Liver Diseases > Hepatitis
Heterocyclic Compounds > Heterocyclic Compounds with 4 or More Rings > Rifamycins
Respiratory Tract Diseases > Respiratory Tract Infections > Tuberculosis, Pulmonary
Disorders of Environmental Origin > Poisoning > Hepatitis, Toxic
Investigative Techniques > Drug Administration Schedule
Respiratory Tract Diseases > Lung Diseases > Tuberculosis, Pulmonary
-Journal Repositories > Indian Journal of Tuberculosis
ID Code:2639
Deposited By:Mrs Naina Pandita
Deposited On:28 February 2008

Archive Staff Only: edit this record